Hail, Pulaski
- When
- July 5, 6:21 PM CST
- Where
- Pulaski County, Dixon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.000, -92.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 5, 2:39 PM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT MON JUL 5 2004 .DISCUSSION... PREVIOUS MESOSCALE DISCUSSION REGARDING NEAR TERM... LATEST SURFACE ANALYSIS/VISIBLE SATELLITE LOOP INDICATES THAT SEVERAL OUTFLOW BOUNDARIES LEFTOVER FROM NOCTURNAL DERECHO AND OTHER CONVECTION ARE QUICKLY ERODING WITH TIME. AIRMASS OVER SRN MO HAS RECOVERED REMARKABLY WELL OVER THE LAST SEVERAL HOURS AS STRONG INSOLATION IN CONJUNCTION WITH 15-20 KNOTS OF MOIST SOUTHERLY FLOW HAS RESULTED IN A VERY UNSTABLE BOUNDARY LAYER WITH 100MB MLCAPES NOW APPROACHING 3000 M2/S2 PER SPECIAL 18Z KSGF SOUNDING AND RUC2 OBJECTIVE ANALYSIS. ALTHOUGH WARM SECTOR AIRMASS IS PRESENTLY CAPPED BY A SIGNIFICANT WARM LAYER BETWEEN 825-750MB...DEEP CONVECTION WILL LIKELY BE FORCED OVER THE NEXT COUPLE HOURS BY MODEST BOUNDARY LAYER CONVERGENCE OVER SW MO/SE KS ALONG OUTFLOW BOUNDARY BEING MAINTAINED BY WEAK ELEVATED CONVECTION TO THE NORTH AND WEST. A SECOND POTENTIAL FOCUS AREA EXISTS IN THE VICINITY OF REMNANT OUTFLOW BOUNDARY/CUMULUS CONGESTUS OVER SOUTH CENTRAL MISSOURI. SHOULD BOUNDARY LAYER BASED CONVECTION DEVELOP...BACKED LOW LEVEL WINDS AHEAD OF SUB-SYNOPTIC LOW OVER NRN OKLAHOMA COMBINED WITH 45 KNOTS MID LEVEL FLOW HAS RESULTED IN DEEP LAYER SHEAR THAT IS MORE THAN SUFFICIENT FOR ORGANIZED STORMS. VERY STEEP 750-500MB LAPSE RATES...AUGMENTED BY POTENTIAL FOR STORM SCALE ROTATION...WILL SUPPORT RAPID/SUSTAINED UPDRAFT GROWTH...SUGGESTING THE POTENTIAL FOR VERY LARGE HAIL. POTENTIAL ALSO EXISTS FOR A FEW VERY DAMAGING WIND GUSTS GIVEN A VERY DRY MID TROPOSPHERE AND STEEP THETA-E LAPSE RATES. CANNOT EXCLUDE A LOW TORNADO PROBABILITY THIS AFTERNOON WITH ENHANCED LOW LEVEL SHEAR ALONG PRE-EXISTING THERMAL BOUNDARIES AND MODEST LOW LEVEL BUOYANCY WITH 0-3KM CAPES > 200 J/KG. DR. BOOKBINDER FRESH DISCUSSION... AFTER ANY DAYTIME CONVECTION WANES THIS EVENING WE SHOULD SEE A BREAK LOCALLY...BUT IT LOOKS TO BE A BRIEF BREAK AS IT LOOKS LIKE WE COULD DO IT ALL OVER AGAIN LATE TONIGHT AND TOMORROW MORNING. WATER VAPOR IMAGERY SHOWS A STRONG VORT MAX AND ASSOCIATED SPEED MAX OVER WYOMING THIS AFTERNOON. CONVECTION ALREADY BEGINNING TO EXPLODE IN ADVANCE OF THIS FEATURE...AND WILL LIKELY CONTINUE TO DEVELOP AND EVENTUALLY CONGEAL INTO AN MCS THIS EVENING AS 40KT+ LOW LEVEL JET DEVELOPS AND FEEDS THIS SYSTEM OVERNIGHT. THIS MCS WILL HAVE AN EXPANSIVE REGION OF MOIST AND UNSTABLE AIRMASS DOWNSTREAM...AND ONCE A COLD POOL DEVELOPS THE SYSTEM WILL LIKELY ACCELERATE SOUTHEASTWARD. APPEARS AS THOUGH PORTIONS OF THE AREA...ESPECIALLY WESTERN PORTIONS COULD BE DEALING WITH ANOTHER BOW ECHO/POSSIBLE DERECHO LATE TONIGHT INTO TOMORROW MORNING. CORFIDI VECTORS SUGGEST THE BRUNT OF THIS SYSTEM COULD REMAIN JUST WEST OF OUR CWA...BUT IT WILL BE CLOSE AND CERTAINLY CLOSE ENOUGH TO WARRANT LIKELY POPS. GUT FEELING IS THAT MORNING CONVECTION WILL THOROUGHLY WORK THE ATMOSPHERE OVER MAKING IT DIFFICULT FOR RE-DEVELOPMENT TOMORROW AFTERNOON. CONFIDENCE IS LOW ON HOW THINGS WILL PLAY OUT SO JUST BLANKETED LIKELY POPS ACROSS THE BOARD TOMORROW. FRONT SHOULD MAKE IT THROUGH THE AREA BY TUESDAY EVENING WITH SLIGHTLY COOLER AND DRIER AIRMASS ADVECTING IN AND ENDING THE CONVECTIVE THREAT. THAT IS UNTIL A WARM FRONT LIFTS NORTHWARD WITH THE CHANCE OF MCS DEVELOPMENT IN THE WAA REGIME LATE WEDNESDAY NIGHT INTO THURSDAY. CONFIDENCE IS LOW SO ONLY INTRODUCED SLIGHT CHANCE POPS AT THIS TIME. NO CHANGES MADE TO GOING EXTENDED GRIDS. DR. IZZI && .AVIATION... WILL CONCENTRATE ON FIRST SEVERAL HOURS WITH REGARD TO CONVECTIVE POTENTIAL. EXTREMELY UNSTABLE ATMOSPHERE COULD BE BROKEN AS SHORTWAVE OVER FAR NERN OK AND SERN KANSAS MOVES IN AND COOLS 750 MB CAP BY A COUPLE DEGREES. EVEN IF CAP DOESNT BREAK, ONGOING ELEVATED CONVECTION NEAR KJLN WILL LIKELY CONTINUE TO PRODUCE CGS THROUGH THE NEXT SEVERAL HOURS. CONVECTION ONCE AGAIN POSSIBLE VERY LATE TONIGHT INTO TOMORROW MORNING, BUT THAT CAN BE ADDRESSED WITH LATER UPDATES. DR. BROWNING .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUL 5 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 65 MPH.
HAIL UP TO THE SIZE QUARTERS.
AND TORRENTIAL DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT.
DISCUSSION:
SCATTERED THUNDERSTORMS MOVE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.
YET ANOTHER COMPLEX OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
OVER THE CENTRAL PLAINS THIS EVENING...AND THEN MOVE INTO THE
OUTLOOK AREA LATE TONIGHT OR EARLY TUESDAY MORNING. THESE
THUNDERSTORMS COULD REMAIN SEVERE AS THEY MOVE INTO THE
AREA...WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAINFALL
COULD ALSO LEAD TO FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG TO SEVERE THUNDERSTORMS COULD BE ONGOING TUESDAY MORNING.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TUESDAY
AFTERNOON...HOWEVER THIS IS HIGHLY DEPENDENT HOW THUNDERSTORMS
DURING THE MORNING ALTER THE ATMOSPHERE.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO
THURSDAY MORNING AS A WARM FRONT MOVES NORTHWARD ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL WALKER 37.90N 94.25W
07/05/2004 0.88 INCH VERNON MO FIRE DEPT/RESCUE
REPORTED BY FIRE DEPT/RESCUE.
0421 PM HAIL HARWOOD 37.95N 94.17W
07/05/2004 0.75 INCH VERNON MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
FEHSPECIAL WEATHER STATEMENT - EE-CRAWFORD- INCLUDING THE CITIES OF...FORT SCOTT AND PITTSBURNTIL 1000 PM CDT MONDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES TCH INCLUDE FORT SCOTT AND PITTSBURG. MOZ055>058-066>071-077>083-088>095-101>103-060300- BARRE THUNDERSTORM WATCH INCLUDE FORT SCOTT AND PITTSBURG. MOZ055>058-066>071-077>083-088>095-101>103-060300- BARRY-BARTON-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-GREENE- HICKORY-JASPER-LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON- PHELPS-POLK-PULASKI-ST. CLAIR-STONE-TEXAS-VERNON-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND STOCKTON. 441 PM CDT MON JUL 5 2004 TORNADO WATCH NUMBER 565 REMAINS IN EFFECT UNTIL 10 PM CDT MONDAY EVENING. THIS WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...POLK... PULASKI...ST. CLAIR...STONE...TEXAS...VERNON...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON... NEOSHO...NEVADA...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND STOCKTON. WB/BOOKBINDER
PRELIMINARY LOCAL STORM REPORT...DELAYED REPORTS
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND GST OSAGE BEACH 38.23N 92.62W
07/05/2004 60 MPH CAMDEN MO EMERGENCY MNGR
0723 AM TSTM WND DMG ETTERVILLE 38.37N 92.47W
07/05/2004 MILLER MO UNKNOWN
1/4MI WIDE DAMAGE PATH LASTING 6-10MI. DAMAGE TO ROOFS
ON 2 HOMES, 1 BARN DESTROYED, 1 CAMPER TRAILER
OVERTURNED, NUMEROUS TREES UPROOTED AND SOME SHEARED
OFF. PATH WAS CONTINUOUS THROUGH SALINE VALLEY
CONSERVATION AREA OFF HWY M ONTO HWY MM. HOMES DAMAGED.
POSSIBLE TORNADO DAMAGE, UNCOFIRMED AT THIS TIME, MORE
INFORMATION TO FOLLOW TOMORROW. REPORTED BY UNKNOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL DECATURVILLE 37.90N 92.72W
07/05/2004 1.75 INCH CAMDEN MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL CROCKER 37.95N 92.27W
07/05/2004 0.75 INCH PULASKI MO PUBLIC
REPORTED BY PUBLIC.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL DIXON 38.00N 92.10W
07/05/2004 0.88 INCH PULASKI MO PUBLIC
REPORTED BY PUBLIC.
FEHThe Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413641.